Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 count slow to increase
Jan 14, 2008

I have been on Stocrin and kivexa for 7 months now I am 46yo male. My cd4 was 209 VL 49000 cd4% 14.

After 7 months my cd4 is 267 VL 0 cd4% 17.

Have also developed seborrheic dermatitis on my face, which is very slow to respond to treatment.

Anything to worry about?

Many thanks

Response from Dr. Frascino

Hi,

Well, having HIV is always something to worry about; however, your current medication combination appears to be working quite well for you, both virologically (viral load decreasing from 49,000 to undetectable) and immunologically (CD4% increasing from 14% to 17%) within seven months. The CD4%, when compared to the absolute CD4 count, is actually the more sensitive measure of your immune status. The absolute CD4 count reflects fluctuations in total white blood cell or total lymphocyte counts, which in turn tend to fluctuate in response to many stimuli in addition to HIV. The CD4% is less sensitive to these rapidly changing variables. Therefore, while it is true that your absolute CD4 count only increased from 209 to 267, the more important indicator of CD4% increased more dramatically from 14% to 17%. With your HIV plasma viral load suppressed to undetectable levels, I would anticipate further immune reconstitution (increases in CD4% and absolute number).

Seborrhea, like many dermatologic conditions that can be associated with HIV/AIDS, can be more severe and more difficult to control in those whose immune systems are compromised compared to those who are HIV negative and have a more intact immune system. Continue to work closely with your HIV specialist and an HIV-knowledgeable dermatologist. Further improvement in both conditions is on the way!

Good luck.

Dr. Bob



Previous
risk?
Next
-ve @ 3 months, but Dr said I'm not clear yet?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement